Hello everyone. I am glad to know about this site. I was diagnosed with stage 3 in June 2014. At that time , I had radical surgery including a partial bowel resection and then 18 sessions of chemo with Paclitaxel. I went into remission until 2018 when I had a recurrence . At that time I had 2 sessions of Cisplatin which made me quite ill. with vomiting and chaotic thoughts,no appetite, no sleep, even speaking in a language I didn't know. At the 3rd session, which was to be a long, desensitizing session, only 30 mls of IV was infused before I had a severe reaction and the treatment was stopped. I developed red, swollen and painful joints all over my body and could not walk or move without extreme pain. I ended up in hospital for 2 weeks. At that time I wrote in my journal that I would never submit to chemo again.
Yesterday I had my oncology appointment and learned that my Ca125 has gone up for the 3rd time and my doc says we should consider more chemo. Since I seem to be so drug sensitive, he says we should try Caelyx. When I looked up that drug, some of the side effects were horrendous. Stated that skin on palms and soles of feet could get red, blistered , swollen and painful, so much so, that a person may not be able to walk or use hands to hold a phone or hairbrush. I am scared . I want to keep some quality in my life and should such a severe reaction occur, I wonder IF it is reversible when treatment has been discontinued or if , as a widow living on my own, would I end up in a care facility? If anyone has experience with Caelyx, I would appreciate your comments. Thankyou.